| Catalog Number |
VCP270H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 16-aug-2024 and suture was used.During the procedure, the needle popped off.The needle did not fall into the patient.Another like device was used to complete the procedure with no adverse patient consequences.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 pending device evaluation the product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts were made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: if possible, please confirm the number of needles that "pop off" during this procedure.- unknown when did the needle detach or pull off from the suture (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient) ? please provide details for each of the involved devices.- unknown at this time please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) - a core tech contacted me regarding the gyn surgeon that had the experience.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.- shipped yesterday.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One representative unopened was received for analysis.Product code vcp270h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packet.In order to evaluate the conditions of the returned samples, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.